MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 28-jan-2026, a sales representative reported via (b)(4) that an ar-5400-400ns dynanite® vip¿ glenoid pin broke.This occurred during a reverse total shoulder arthroplasty procedure on (b)(6) 2026, the broken guide wire was noticed on postoperative x-ray, not intra-operative.Additional information was provided on 02-feb-2026 where the sales representative reported via (b)(4) that the patient had normal bone quality.The patient's bone was prepped using the ar-5400-400ns glenoid pin, ar-5400-s vip glenoid targeter set, ar-5410-01 vip¿ glenoid reamer, vip¿ augmented mgs reamer, ar-9596-1025f modular drill, and an ar-9582-25 modular post for augmented mgs baseplate 25 mm.The procedure was completed with standard procedural technique using rtsa, vip, and augmented mgs sets.There was no delay in the case.Additional information was provided on 03-feb-2026 where the sales representative reported via (b)(4) that an additional surgery took place on (b)(6) 2026 to remove the broken ar-5400-400ns dynanite vip glenoid pin.It was noted that the patient was doing fine.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed based on photographic evidence of an ar-5400-400ns, batch 15512964, that displays an out of place glenoid pin.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Per dfu, instruments, dfu-0023-eo, revision 5, j.Warnings 2.After insertion of the instrument into the joint, do not apply additional flexion to the joint.A piece of a broken instrument can become lodged in soft tissue and/or disappear from the arthroscopic view of the surgical field resulting in possible fragments being retained in the patient.

Brand Name
DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
8009337001-73216
MDR Report Key24345037
Report Number1220246-2026-00621
Device Sequence Number18652306
Product Code LXH
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Device Catalogue NumberAR-5400-400NS
Device Lot Number15512964
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown